Equicontinuous actions of semisimple groups

Uri Bader, Tsachik Gelander

Research output: Contribution to journalArticlepeer-review

16 Scopus citations


We study equicontinuous actions of semisimple groups and some generalizations. We prove that any such action is universally closed, and in particular proper. We derive various applications, both old and new, including closedness of continuous homomorphisms, nonexistence of weaker topologies, metric ergodicity of transitive actions and vanishing of matrix coefficients for reflexive (more generally: WAP) representations.

Original languageEnglish (US)
Pages (from-to)1003-1039
Number of pages37
JournalGroups, Geometry, and Dynamics
Issue number3
StatePublished - 2017


  • Howe-Moore Theorem
  • Mautner's phenomenon
  • Metric ergodicity
  • Uniform structures
  • WAP-representations

ASJC Scopus subject areas

  • Geometry and Topology
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Equicontinuous actions of semisimple groups'. Together they form a unique fingerprint.

Cite this